MAUDE Adverse Event Report: K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. HEIGHT EXPANSION DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90007
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the teeth of two capri large lordosis/kyphosis drivers and two capri large height expansion drivers did not grip onto the capri interbody as intended intra-operatively.The procedure was completed successfully with a 10 minute surgical delay.No adverse consequences nor medical intervention were reported.This record captures the second of the two reported capri large height expansion drivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the tip of the driver was found to be deformed.The 8 pointed star teeth were stripped and deformed.Majority of the deformation was on one side of the tip, indicating that the tip may not have been fully inserted into the implant.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.From the capri expandable stg: do not over expand the implant during initial height expansion where resistance is felt in the turning of the handle.This overexpansion will cause the teeth to push into the vertebral body endplate and may not allow the internal expansion tower endplate to be angulated.If this occurs, lower the height of the internal expansion tower slightly and then adjust for lordosis/kyphosis.Based on the deformation, the likely cause is misalignment with the driver to the cage.Possible deformation of the mating screw on the cage may also have caused subsequent drivers used to deform as well.The stg also warns against over expansion as this can cause issues angulating the endplates.

Brand Name
HEIGHT EXPANSION DRIVER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12737633
Report Number3004774118-2021-00343
Device Sequence Number1440096
Product Code MQP
UDI-Device Identifier10888857033641
UDI-Public10888857033641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90007
Device Catalogue Number2112-90007
Device Lot NumberKHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight90 KG